Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 34, NWS Shreveport, LA

June 7, 2018Red River County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 7, 2018, 5:02 PM CDT for Red River County, Texas. It was in force for 118 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2018, 5:02 PM CDT (22:02 UTC)
Expired
Jun 7, 2018, 7:00 PM CDT
In force
118 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Red River County, TX

The radar

The Shreveport radar (KSHV), 180 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 5:10 PM CDTFLASH FLOOD1 Ese Clarksville, TXSHERIFF DEPARTMENT REPORTS STRANDED DRIVER DUE TO FLOODED VEHICLE AT INTERSECTION OF FM ROAD 910 AND COLLEGE AVENUE IN CITY OF CLARKSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WGUS54 KSHV 072202
FFWSHV
TXC387-080000-
/O.NEW.KSHV.FF.W.0034.180607T2202Z-180608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
502 PM CDT THU JUN 7 2018

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  West central Red River County in northeastern Texas...

* Until 700 PM CDT.

* At 502 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Clarksville, Bagwell and Detroit. 

LAT...LON 3372 9526 3365 9497 3349 9501 3356 9531

$$

24

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 4:42 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 7, 4:42 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
442 PM CDT Thu Jun 7 2018

.UPDATE...
Sent a quick update to account for the higher coverage in pops
northwest of the I-30 corridor for the remainder of the afternoon
hours. Following along the lines of the HRRR that this convection
will begin to lose its punch once it gets south and east of the
I-30 Corridor later this evening. Did not touch the remaining
grids or the overnight grids other than to taper pops downward
during the evening.

Update already sent...13.

&&

.PREV DISCUSSION... /issued 359 PM CDT Thu Jun 7 2018/

SHORT TERM...
The aforementioned MCS from central Oklahoma has finally moved
into our region bringing some much needed rainfall across SE
Oklahoma, SW Arkansas, and NE Texas. Short range models continue
to suggest these storms will dissipate after sunset. Tomorrow,
upper level ridging continues to expand northeastward into our
region. This will result in increased subsidence and subsequently
mostly dry conditions over the next couple of days. A few model
solutions hint at some diurnally driven isolated convection
generated mainly by daytime destabilization across the northern
sections of the CWA, but confidence remains low at the moment, so
decided to keep precip out of the forecast. Above normal
temperatures will continue as daytime highs will reach the
lower/mid 90s with overnight lows in the lower 70s. /20/

LONG TERM...
Upper-level ridge to maintain hot and mainly dry conditions from
Sunday through Tuesday with temperatures ranging from highs in the
lower to middle 90s and lows in the mid 70s. An easterly moving
upper-level trough traveling across the Gulf of Mexico will bring
scattered showers and thunderstorms to the region on Tuesday and
Wednesday. Better rain coverage can be expected across northern
Louisiana and south-central Louisiana on Tuesday, with more
widespread coverage across the ArkLaTex on Wednesday. Otherwise,
temperatures during midweek to range from highs in the lower 90s to
lows in the mid 70s. /05/

PREV DISCUSSION... /issued 136 PM CDT Thu Jun 7 2018/

AVIATION...
For the 07/18z Tafs..VFR conditions will continue to prevail
doing the remainder of the Taf period. Scattered CU will
eventually give way to mostly clear skies after sunset across the
region. However, there is currently a MCS across central Oklahoma
that continues to slowly move towards the region. Models suggest
it will make it into the northern portions of our CWA by late
evening before dissipating. At the moment, there is no mention of
-tsra in the Tafs, but may need to amend at ktxk and possible down
to ktyr/kggg although confidence is low given the anticipated
isolated nature of the event. Otherwise, winds will remain
southerly between 5-10 mph then decrease to light/variable after
sunset. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  94  73  94 /  10  10  10   0
MLU  70  95  72  94 /  10  10  10  10
DEQ  69  92  70  93 /  60  10  10   0
TXK  72  93  73  93 /  30  10  10   0
ELD  70  93  71  93 /  10  10  10   0
TYR  74  94  72  93 /  10  10  10   0
GGG  73  94  72  93 /  10  10  10   0
LFK  72  95  72  93 /  10  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

13/99
Hazardous weather outlook, Jun 7, 4:56 PM CDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
456 PM CDT Thu Jun 7 2018

ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-
081200-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
456 PM CDT Thu Jun 7 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Tonight...

No hazardous weather is expected tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

An upper level ridge of high pressure over the Southern Plains
will continue into the upcoming weekend, resulting in a return of
above normal temperatures in the mid 90s. When combined with the
humidity, heat indices will near or possibly exceed 100 degrees
each day. Weak impulses riding south along the eastern periphery
of this upper level ridge could result in isolated to scattered
showers and thunderstorms Monday and Tuesday across portions of
the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through
tonight.

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
081200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-
456 PM CDT Thu Jun 7 2018

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Tonight...

Scattered to numerous showers and thunderstorms will continue to
be possible through the evening hours across the region. Some of
these storms will contain large hail and damaging thunderstorm
wind gusts. These storms are expected to weaken in coverage and
intensity by the late evening hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

An upper level ridge of high pressure over the Southern Plains
will continue into the upcoming weekend, resulting in a return of
above normal temperatures in the mid 90s. When combined with the
humidity, heat indices will near or possibly exceed 100 degrees
each day. Weak impulses riding south along the eastern periphery
of this upper level ridge could result in isolated to scattered
showers and thunderstorms Monday and Tuesday across portions of
the region.

.SPOTTER INFORMATION STATEMENT...

While an isolated strong or severe thunderstorm cannot be ruled
out this evening, widespread severe thunderstorms across a large
region is not expected at this time. Activation of emergency
management personnel...amateur radio operators...and storm
spotters should not be needed through tonight.

13

In the hours before

Special weather statement, Jun 7, 3:30 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
330 PM CDT THU JUN 7 2018

OKZ077-072115-
McCurtain OK-
330 PM CDT THU JUN 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN COUNTY UNTIL
415 PM CDT...

At 330 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Broken Bow, or 33 miles east of Hugo, moving
southeast at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Idabel, Broken Bow, Wright City, Garvin, Holly Creek, Glover, Oak
Hill and Golden.

LAT...LON 3419 9509 3427 9490 3398 9466 3387 9495
TIME...MOT...LOC 2030Z 332DEG 21KT 3417 9496

05
Special weather statement, Jun 7, 4:17 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
417 PM CDT THU JUN 7 2018

ARZ050-051-072145-
Howard AR-Sevier AR-
417 PM CDT THU JUN 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SEVIER AND NORTHERN
HOWARD COUNTIES UNTIL 445 PM CDT...

At 416 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Athens to 6 miles southeast of Gillham.
Movement was East Northeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms and dime
sized hail.

Locations impacted include...
Umpire, Athens and Burg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3435 9394 3427 9394 3426 9392 3420 9392
      3419 9391 3402 9430 3435 9411
TIME...MOT...LOC 2116Z 240DEG 67KT 3435 9409 3412 9421

24
Special weather statement, Jun 7, 4:38 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
438 PM CDT THU JUN 7 2018

OKZ077-TXZ096-072215-
McCurtain OK-Red River TX-
438 PM CDT THU JUN 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCURTAIN AND RED
RIVER COUNTIES UNTIL 515 PM CDT...

At 437 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Idabel to near Bagwell. Movement was east at 20
mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Clarksville, Boxelder, Idabel, Bogata, Bagwell, Avery, Annona,
Haworth, Bokhoma, Moon, Goodlake, Negley, Cuthand, Harris, Shinewell,
English, America, Johntown and Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3394 9485 3388 9449 3366 9465 3366 9466
      3367 9467 3368 9464 3370 9464 3369 9465
      3370 9467 3368 9468 3370 9475 3352 9474
      3346 9479 3338 9526 3348 9531 3359 9531
TIME...MOT...LOC 2137Z 285DEG 17KT 3388 9484 3359 9522

24
Special weather statement, Jun 7, 4:46 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
446 PM CDT THU JUN 7 2018

ARZ050-059-072230-
Sevier AR-Little River AR-
446 PM CDT THU JUN 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LITTLE RIVER AND
SOUTHEASTERN SEVIER COUNTIES UNTIL 530 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ben Lomond, or 11 miles east of Horatio. This storm was nearly
stationary.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lockesburg, Winthrop, Ben Lomond, Oak Grove, Central, Browntown and
Bellview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3393 9407 3392 9407 3390 9405 3389 9405
      3388 9404 3374 9406 3383 9436 3399 9423
TIME...MOT...LOC 2145Z 020DEG 1KT 3389 9417

24
Special weather statement, Jun 7, 4:59 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
459 PM CDT THU JUN 7 2018

ARZ059-OKZ077-TXZ097-072245-
Little River AR-McCurtain OK-Bowie TX-
459 PM CDT THU JUN 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN AND NORTHWESTERN BOWIE COUNTIES UNTIL 545 PM
CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Foreman. This storm was nearly stationary.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Wallace, Almont and Tom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3374 9456 3368 9436 3349 9439 3359 9469
TIME...MOT...LOC 2159Z 020DEG 1KT 3365 9450

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:38 PM CDTSpecial Weather StatementSHVRed River37 min
Jun 7, 4:51 PM CDTSevere Thunderstorm WarningSHVRed River54 min
Jun 7, 4:59 PM CDTSpecial Weather StatementSHVBowie46 min
Jun 7, 5:18 PM CDTSpecial Weather StatementSHVRed River42 min
Jun 7, 5:29 PM CDTSpecial Weather StatementSHVBowie46 min
Jun 7, 6:06 PM CDTSpecial Weather StatementSHVMorris24 min
Jun 7, 6:19 PM CDTAreal Flood AdvisorySHVBowie116 min
Jun 7, 6:32 PM CDTSpecial Weather StatementSHVCamp, Upshur28 min

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.